Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 30, 2015, 3:35 PM EDT for Kosciusko County, Indiana. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2015, 3:35 PM EDT (19:35 UTC)
- Expired
- May 30, 2015, 4:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 18 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:38 PM EDT | HAIL 1 | Claypool, IN | |
| May 30, 3:40 PM EDT | TSTM WND DMG | 1 Sse Winona Lake, IN | OVER A DOZEN TREES AND TREE LIMBS WERE BLOWN DOWN ALONG THE WINONA LAKE CYCLING AND WALKING TRAILS |
| May 30, 3:45 PM EDT | TSTM WND DMG | Oswego, IN | GAZEBO BLOWN OVER AND DAMAGED |
| May 30, 3:45 PM EDT | TSTM WND DMG | Oswego, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
219
WUUS53 KIWX 301935
SVRIWX
INC085-302015-
/O.NEW.KIWX.SV.W.0022.150530T1935Z-150530T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 415 PM EDT
* AT 332 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF WINONA LAKE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WINONA LAKE...WARSAW...PIERCETON...NORTH WEBSTER...WOOSTER...
MONOQUET...LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE...LEESBURG...
RIDINGER LAKE...IRISH LAKE...BIG BARBEE LAKE...OSWEGO...SECHRIST
LAKE...TIPPECANOE LAKE...JAMES LAKE AND DEWART LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4111 8592 4138 8587 4138 8566 4125 8566
4107 8582
TIME...MOT...LOC 1935Z 208DEG 29KT 4115 8586
HAIL...1.00IN
WIND...60MPH
$$
SLL1 follow-up statement
725
WWUS53 KIWX 301953
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EDT SAT MAY 30 2015
INC085-302015-
/O.CON.KIWX.SV.W.0022.000000T0000Z-150530T2015Z/
KOSCIUSKO IN-
353 PM EDT SAT MAY 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
KOSCIUSKO COUNTY UNTIL 415 PM EDT...
AT 351 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINONA LAKE...
AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTH WEBSTER...BIG CHAPMAN LAKE...LEESBURG...IRISH LAKE...BIG BARBEE
LAKE...OSWEGO...SECHRIST LAKE...TIPPECANOE LAKE...JAMES LAKE AND
DEWART LAKE.
TRAINED WEATHER SPOTTERS REPORTED ONE INCH DIAMETER HAIL WITH THIS
STORM IN CLAYPOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4121 8583 4138 8587 4138 8566 4125 8568
4121 8577
TIME...MOT...LOC 1952Z 209DEG 26KT 4126 8578
HAIL...1.00IN
WIND...60MPH
$$
SLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:12 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 30, 2:12 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
212 PM EDT SAT MAY 30 2015
.SYNOPSIS...
ISSUED AT 429 AM EDT SAT MAY 30 2015
A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TODAY
CAUSING SHOWERS AND THUNDERSTORMS. RAIN WILL CONTINUE TONIGHT AND
SUNDAY MORNING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE
FRONT. HIGHS TODAY WILL RANGE FROM THE LOWER 70S OVER SOUTHWEST
MICHIGAN TO THE LOWER 80S OVER NORTHWEST OHIO AND NORTHEAST
INDIANA WITH LOWS TONIGHT RANGING FROM THE UPPER 40S OVER SOUTHERN
MICHIGAN TO THE UPPER 50S OVER CENTRAL PORTIONS OF INDIANA AND
OHIO.
&&
.UPDATE...
ISSUED AT 210 PM EDT SAT MAY 30 2015
IN LIGHT OF WARM SECTOR DESTABILIZATION TRENDS THROUGH THIS MORNING
AND EXPANDING CONVN FM ERN IL THROUGH CNTRL IN AND IN REFLECTION OF
NR TERM HIGHRES GUIDANCE WILL HOIST FLOOD WATCH FOR A PORTION OF ERN
ZONES...GENERALLY INVOF AND EAST OF I-69.
VIS IMAGERY AND MESONET OBS INDICATE A LOOSELY DEFINED
OUTFLW/DIFFERENTIAL HEATING BOUNDARY HAD DVLPG FM NR KLAF TO KDFI
AHD OF EJECTING POTENT SRN STREAM SW LIFTING NEWD OUT OF MO
BOOTHILL. NR TERM HRRR GUIDANCE SUGGESTS ADDNL UPTICK AND
CONSOLIDATION OF ALG AND SOUTH OF A GUS>FWA>DFI LINE THROUGH THIS
EVENING. THUS GIVEN GOES SNDG DRIVED PWS APCHG 1.8" AND RAPIDLY
INCREASING FORCED ASCENT AHD OF APCHG UPR WAVE SEE LTL REASON WHY
HEAVY RAIN RATES IN CONVN WILL NOT MATERIALIZE.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 429 AM EDT SAT MAY 30 2015
UPR LEVEL TROF OVER THE NRN PLAINS THIS MORNING EXPECTED TO MOVE
E-SE TO WI/IL BY SUNDAY MORNING. ASSOCIATED SFC CDFNT SHOULD DROP SE
ACROSS OUR CWA TODAY WITH VORT MAX/SFC WAVE OVER ARKANSAS LIFTING NE
INTO CENTRAL INDIANA TONIGHT. GENERALLY WK INSTABILITY EXPECTED
ACROSS THE AREA TODAY AS SHOWERS/CLOUD COVER LIMIT HEATING HWVR
MODERATE INSTABILITY MAY DEVELOP SE PORTION OF CWA WHERE FROPA WILL
HOLD OFF TIL THIS EVE. THIS COULD RESULT IN SOME STORMS WITH STRONG
GUSTY WINDS... THOUGH EXPECT ALL WILL REMAIN BLO SVR LEVELS GIVEN
LACK OF SGFNT DEEP LAYER SHEAR. POTENTIAL FOR HEAVY RAINFALL
AS SOME TRAINING OF ECHOES IN WARM/MOIST AIRMASS PSBL ALONG/AHEAD OF
THE FRONT TODAY AND EXTENSIVE POST FRONTAL RAINFALL ASSOCIATED
WITH UPR LEVEL JET DYNAMICS/MID LEVEL DEFORMATION ZONE TONIGHT.
00Z MODELS HAVE HEAVY QPF IN OUR AREA BUT DIFFER ON LOCATION.
PREFER NAM/ECMWF WITH HEAVIEST RAINFALL AXIS CLOSER TO FRONT
ACROSS NE INDIANA/SE MICHIGAN TONIGHT AS OPPOSED TO FARTHER NW
AXIS FCST BY GFS. IT HAS BEEN RATHER DRY ACROSS OUR AREA RECENTLY
AND RIVER FLOWS GENERALLY RUNNING BLO NORMAL IN OUR CWA SO WHILE
SOME FLOODING MAY BE PSBL OVER THE NEXT 24HRS... CONFIDENCE NOT
HIGH ENOUGH ATTM TO ISSUE A FLOOD WATCH. HIGHS TODAY EXPECTED TO
RANGE FROM THE L70S NW TO THE L80S SE... WITH TEMPS FALLING AFTER
FROPA... ESPECIALLY NW WITH SOME LAKE MICHIGAN ENHANCEMENT OF THE
CDFNT. WAVE RIDING ALONG FRONT TONIGHT SHOULD TEMPER CAA WITH LOWS
FCST TO RANGE FROM THE U40S NW TO THE U50S SE.
&&
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 429 AM EDT SAT MAY 30 2015
ENERGY CURRENTLY OVER ARKANSAS WILL EJECT SLOWLY NORTHEAST INTO THE
UPPER OHIO VALLEY BY SUNDAY MORNING. DEEPENING SFC WAVE WILL BE
MOVING NORTHEAST ALONG A STALLED BOUNDARY WITH AN AREA OF RAIN ALONG
AND NORTH OF THE TRACK. WHILE MODELS DO VARY ON POSITIONING OF
REMNANTS OF WHAT SHOULD BE A RATHER LARGE AREA OF
RAIN/RAINSHOWERS...THEY AT LEAST HAVE COME INTO SUFFICIENT AGREEMENT
TO NUDGED POPS UPWARDS MAINLY SE AND NE SUNDAY MORNING. BAROCLINIC
ZONE MAY BE SLOW TO SHIFT SE THROUGH THE DAY SO HAVE LEFT CHC POPS
IN SE AREAS INTO THE AFTERNOON. A FEW OF THE MODELS ATTEMPT TO BRING
MORE THAN AN INCH OF QPF SUNDAY MORNING TO SOME SPOTS. WITH PWATS
SLOWLY DECREASING AND SOMEWHAT PROGRESSIVE NATURE MODELS HAVE LEANED
TOWARDS MORE SUBDUED QPF GRIDS FROM SUPERBLEND OF MODELS. WITH THE
EXPECTED CLOUD COVER AND RAINFALL...MODEL GUIDANCE TANKED HIGHS BACK
INTO THE 50S IN SOME SPOTS NORTH OF THE LOW TRACK. TREND HAS BEEN
COLDER AND WILL CONTINUE IT AS A SLIGHTLY FASTER PACE. THIS COMBINED
WITH BREEZY CONDITIONS WILL MAKE FOR A BLUSTERY END TO MAY.
UPPER LEVEL WAVE WILL DIVE OUT OF CANADA INTO THE EASTERN GREAT
LAKES AND PHASES WITH REMNANTS OF UPPER OHIO VALLEY ENERGY. THIS
WILL KEEP COOL CONDITIONS IN PLACE MONDAY AND TUESDAY WITH BELOW
NORMAL HIGHS IN THE MID 60S TO MID 70S. INCREASING LOW LEVEL FLOW
AND WARMER TEMPERATURES WILL MOVE BACK INTO THE REGION FOR THE
MIDDLE AND LATTER PARTS OF THE WEEK. MODELS STILL ATTEMPTING TO
DEVELOP SHOWERS HERE AND THERE THURS INTO FRIDAY BUT NO REAL CLEAR
SIGNALS AT THIS TIME FOR MORE FOCUSED CHANCES AS WHAT DOES DEVELOP
MAY BE DIURNALLY BASED. WILL STICK WITH SLGT CHC TO CHC POPS FOR THE
TIME BEING WITH TEMPERATURES BACK NEAR/ABOVE NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 210 PM EDT SAT MAY 30 2015
VFR CONDS TO BEING WILL DETERIORIATE QUICKLY THROUGH THIS EVENING
AHD OF POTENT NEWD EJECTING SW OUT OF THE MO BOOTHILL. EXPANDING
CONVN FM ERN IL INTO CNTRL IN SHLD STEADILY BRIDGE NWD THROUGH THIS
AFTN IN RESPONSE TO RAPIDLY INCREASING LL WAA ALTHOUGH DO XPC A MORE
SUBDUED THUNDER THREAT INVOF KSBN AS SFC CYCLONE TRACKS WELL SOUTH
THROUGH CNTRL IN. OTRWS WIDESPREAD IFR CONDS XPCD TO DVLP THROUGH
THIS EVENING AS WIDESPREAD RAIN DVLPS ACRS THE TERMINALS. IN
ADDN...WINDS XPCD TO VEER NERLY OVERNIGHT AND BECOME QUITE GUSTY IN
RESPONSE TO DEEPENING CYCLONE OVERHEAD W/SFC GUSTS TO 25KTS LIKELY
AFT 06Z.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ009-017-018-022>027-
032-033.
BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR INZ003.
MI...BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR MIZ077.
OH...FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ001-002-004-005-015-
024.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LMZ043-046.
&&
UPDATE...T
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...FISHER
AVIATION...T
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, May 30, 4:43 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 AM EDT SAT MAY 30 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-310845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 443 AM EDT SAT MAY 30 2015 /343 AM CDT SAT MAY 30 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. RAINFALL MAY BE HEAVY AT TIMES...WITH PONDING OF WATER POSSIBLE IN POOR DRAINAGE AND LOW AREAS. THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH ALONG WITH SMALL HAIL ROUGHLY SOUTHEAST OF INTERSTATE 69. HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES...ESPECIALLY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-310845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 443 AM EDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WINDS AND WAVES MAY BE LOCALLY HIGHER IN THE VICINITY OF THE STRONGER STORMS. THIS COMBINED WITH INCREASE WAVE HEIGHTS WILL BRING A INCREASED RISK TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 30, 2:08 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 PM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST MARION 40.56N 85.66W
05/30/2015 E60 MPH GRANT IN TRAINED SPOTTER
PEA SIZE HAIL AND ZERO VISIBILITY WITH HEAVY RAIN
&&
MLRLocal storm report, May 30, 2:19 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG MARION 40.56N 85.66W
05/30/2015 GRANT IN TRAINED SPOTTER
LARGE TREE DOWN ACROSS LINCOLN BLVD
&&
MLRLocal storm report, May 30, 2:21 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
221 PM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLOOD MARION 40.56N 85.66W
05/30/2015 GRANT IN TRAINED SPOTTER
APPROXIMATELY 2.5 FEET OF WATER ON ADAMS BLVD BETWEEN
3300 BLOCK AND 3500 BLOCK
&&
MLRLocal storm report, May 30, 2:42 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM EDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 E MARION 40.56N 85.56W
05/30/2015 M1.00 INCH GRANT IN TRAINED SPOTTER
REPORTED AT INTERSECTION OF CR 125N AND 1000E
0230 PM TSTM WND GST 5 E MARION 40.56N 85.56W
05/30/2015 E60 MPH GRANT IN TRAINED SPOTTER
REPORTED AT INTERSECTION OF CR 125N AND 1000E
&&
MLRSpecial weather statement, May 30, 3:05 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 PM EDT SAT MAY 30 2015
INZ015>017-022>024-301945-
CASS IN-FULTON IN-KOSCIUSKO IN-MIAMI IN-WABASH IN-WHITLEY IN-
305 PM EDT SAT MAY 30 2015
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS...NORTHERN
MIAMI...WESTERN WABASH...WESTERN WHITLEY...SOUTHERN KOSCIUSKO AND
EASTERN FULTON COUNTIES...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEXICO...OR 7 MILES NORTHWEST OF PERU...
MOVING NORTHEAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NORTH MANCHESTER AND AKRON...
MENTONE...
DEEDSVILLE...MACY AND NYENA LAKE...
GILEAD AND IJAMSVILLE...
ATHENS...DISKO AND LAKETON...
BEAVER DAM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4079 8627 4117 8611 4117 8606 4119 8605
4119 8563 4087 8578 4069 8591
TIME...MOT...LOC 1905Z 192DEG 43KT 4087 8612
SLLSpecial weather statement, May 30, 3:30 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EDT SAT MAY 30 2015
INZ008-016-302015-
KOSCIUSKO IN-NOBLE IN-
330 PM EDT SAT MAY 30 2015
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHERN WABASH...
EXTREME NORTHWESTERN WHITLEY...EASTERN KOSCIUSKO AND SOUTHWESTERN
NOBLE COUNTIES...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF WINONA LAKE...OR 8 MILES
NORTHWEST OF NORTH MANCHESTER...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE WHICH COULD CAUSE BRIEF
LOCALIZED FLOODING.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WINONA LAKE...WARSAW AND PIERCETON...
NORTH WEBSTER...
PACKERTON...
WOOSTER...
LITTLE CHAPMAN LAKE AND MONOQUET...
IRISH LAKE...RIDINGER LAKE AND BIG CHAPMAN LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4109 8594 4138 8587 4138 8556 4129 8562
4129 8565 4125 8565 4104 8579 4104 8585
TIME...MOT...LOC 1929Z 214DEG 26KT 4111 8585
SLLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:37 AM EDT | Beach Hazards Statement | IWX | 41 hr | |
| May 30, 1:41 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 64 min |
| May 30, 1:47 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 43 min |
| May 30, 2:18 PM EDT | Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 23 hr |
| May 30, 2:25 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Jay, Wells | 65 min |
| May 30, 3:05 PM EDT | Special Weather Statement | IWX | Miami | 40 min |
| May 30, 3:30 PM EDT | Special Weather Statement | IWX | Kosciusko | 45 min |
| May 30, 4:08 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 37 min |
| May 30, 4:16 PM EDT | Special Weather Statement | IWX | Cass, Miami | 59 min |
| May 30, 4:45 PM EDT | Special Weather Statement | IWX | LaGrange | 60 min |
| May 30, 5:33 PM EDT | Special Weather Statement | IWX | Elkhart | 42 min |
| May 30, 5:37 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Wabash | 38 min |
| May 30, 5:57 PM EDT | Special Weather Statement | IWX | Pulaski, Starke | 48 min |
| May 30, 6:05 PM EDT | Areal Flood Advisory | IWX | Elkhart, LaGrange | 3 hr |
| May 30, 6:10 PM EDT | Special Weather Statement | IWX | Blackford, Wells | 50 min |
| May 30, 6:21 PM EDT | Areal Flood Advisory | IWX | Adams, Blackford, Grant, Huntington, Wells | 3 hr |
| May 30, 6:43 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 47 min |
| May 30, 6:49 PM EDT | Special Weather Statement | IWX | Allen | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.